No case of overdose has been reported.
Due to negligible plasma levels observed after application in the ear, it is unlikely that topically applied ciprofloxacin or fluocinolone acetonide may show clinically meaningful systemic effects. Acute overdosage is very unlikely to occur, however, in the case of chronic overdosage or misuse, the features of hypercortisolism may appear.
The limited holding capacity of the ear canal for topical otic products practically precludes overdosing via the ototopical route. However, oral ingestion of Cetraxal Plus resulting in overdose or long-term ototopical therapy may produce suppression of the hypothalamic-pituitary-adrenal (HPA) axis. Although decreases in paediatric growth velocity and/or suppression of cortisol plasma concentrations may be more pronounced after substantial overdose or prolonged treatment (e.g. several months) with Cetraxal Plus, the effect is expected to be transient (days to weeks) and easily reversible with no long-term sequelae.
If the preparation is accidentally swallowed, treatment will include gastric emptying by induced vomiting or gastric lavage, the administration of activated charcoal and antacids containing magnesium or calcium.
Further management should be as clinically indicated or as recommended by the national poisons centre, where available.